MAUDE Adverse Event Report: ARTHREX, INC. MULTIFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. MULTIFIRE SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number MULTIFIRE SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair surgery the top of the device broke.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.It was confirmed that the surgeon didn't find the fragment in the patient.X-ray was performed for confirmation.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
***update avoe (b)(6) 2024.It was confirmed that the surgeon didn't find the fragment in the patient.X-ray was performed for confirmation.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle and/or unsecure grasp of tissue.

Brand Name
MULTIFIRE SCORPION NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19546419
Report Number1220246-2024-05852
Device Sequence Number20036622
Product Code MDM
UDI-Device Identifier00888867283985
UDI-Public00888867283985
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMULTIFIRE SCORPION NEEDLE
Device Catalogue NumberAR-13995N-1
Device Lot Number15120456
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown